Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ks
Oct 11, 2011

recently diagnosed with hiv/aids. cd4 of 71 and vl of 24,000 and Kaposis. I started Atripla 2 weeks ago. How long does it normally take to see the kaposis lesions begin to fade? It seems like more lesions have shown up since I started on Atripla.

Response from Dr. Young

Hi and thanks for posting.

Sorry to hear that you're recently diagnosed with AIDS and KS. You're on the right path by starting on treatment. If your KS is limited to your skin (no evidence of involvement of lung or colon, for example), then treating the HIV usually is all that's needed. It's not rare to see a few more KS lesions emerge in the first weeks of treatment (called immune reconstitution reaction), but while individual rates can vary, overall, the KS lesions fade gradually over a period of a few months.

You should see improvement in a few weeks, as your virus comes under control and CD4 counts rebound.

Stay with things, your appointments and adherence. Your health and skin appearance should improve soon.

Be well, BY



Previous
es muy dificíl aplicarme fuzeon
Next
Mild fever after stopping PEP - side effect?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement